You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
Conductivity of N-Dimensional Composites Containing Hyperspherical Inclusion
A. S. Sangani
SIAM Journal on Applied Mathematics
Vol. 50, No. 1 (Feb., 1990), pp. 64-73
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2102100
Page Count: 10
Preview not available
A problem of determining the macroscopic or effective thermal conductivity of an N-dimensional composite medium containing N-dimensional nonoverlapping hyperspherical inclusions is considered. Since the macroscopic conductivity is expected to become less sensitive to the detailed spatial distribution of the inclusions for N ≥ 4, only the special case of periodic arrangement of the inclusions is considered. An expression for the macroscopic conductivity correct to O(χ3N + 8), χ being the ratio of "diameter" of the inclusions to the spacing between them, is derived and the numerical results for the conductivity are presented as a function of χ and N for the two special cases of perfectly conducting and insulating inclusions. The effective conductivity of the composite is found to approach that of the continuous matrix in higher dimensions.
SIAM Journal on Applied Mathematics © 1990 Society for Industrial and Applied Mathematics